Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 420, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 11, 2008, 6:19 PM EDT for Bibb County, Twiggs County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2008, 6:19 PM EDT (22:19 UTC)
- Expired
- Jul 11, 2008, 7:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Bibb County, GA, Twiggs County, GA
The radar
The Robins AFB radar (KJGX), 18 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- -24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 112219
SVRFFC
GAC021-289-112300-
/O.NEW.KFFC.SV.W.0420.080711T2219Z-080711T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT FRI JUL 11 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BIBB COUNTY IN CENTRAL GEORGIA
TWIGGS COUNTY IN CENTRAL GEORGIA
* UNTIL 700 PM EDT
* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR CROSS
KEYS...MOVING SOUTHEAST AT 9 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DRY
BRANCH AND JEFFERSONVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3281 8369 3288 8360 3287 8358 3287 8356
3284 8352 3287 8345 3280 8335 3268 8328
3267 8328 3254 8345
TIME...MOT...LOC 2219Z 323DEG 8KT 3281 8355
$$1 follow-up statement
000
WWUS52 KFFC 112248
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT FRI JUL 11 2008
GAC021-112257-
/O.CAN.KFFC.SV.W.0420.000000T0000Z-080711T2300Z/
BIBB GA-
647 PM EDT FRI JUL 11 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BIBB COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL STILL BE POSSIBLE NEAR
THE TWIGGS COUNTY LINE THROUGH 700 PM.
IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3254 8345 3273 8358 3281 8348 3284 8351
3286 8346 3287 8345 3280 8335 3270 8330
3267 8329
TIME...MOT...LOC 2247Z 331DEG 9KT 3275 8353
$$
GAC289-112300-
/O.CON.KFFC.SV.W.0420.000000T0000Z-080711T2300Z/
TWIGGS GA-
647 PM EDT FRI JUL 11 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR TWIGGS COUNTY...
AT 643 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS CENTERED JUST
NORTH OF HUBER...MOVING SOUTHEAST AT 11 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MYRICKS
MILL...FITZPATRICK...BULLARD AND JEFFERSONVILLE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3254 8345 3273 8358 3281 8348 3284 8351
3286 8346 3287 8345 3280 8335 3270 8330
3267 8329
TIME...MOT...LOC 2247Z 331DEG 9KT 3275 8353
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 3:47 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 11, 3:47 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 347 PM EDT FRI JUL 11 2008 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... FOCUS OF THUNDERSTORM DEVELOPMENT HAS SHIFTED INTO CENTRAL AND SOUTH GEORGIA WITH THE DYING OLD FRONTAL TROUGH. MODELS ARE INDICATING THAT THE FORECAST AREA WILL GET A SHOT OF DRIER AND MORE STABLE AIR TOMORROW AS HIGH PRESSURE OVER THE MID ATLANTIC COAST BUILDS SOUTHWEST INTO THE CAROLINAS. THUNDERSTORM ACTIVITY WILL LIKELY BE AT A MINIMUM TOMORROW COMPARED TO THE PAST SEVERAL DAYS. BETTER RAIN CHANCES RETURN SUNDAY AS A FAIRLY SHARP COLD FRONT APPROACHES THE STATE FROM THE NORTHWEST. UPPER SUPPORT FOR THIS SYSTEM IS PRETTY SLIM AS WOULD BE EXPECTED FOR THIS TIME OF THE YEAR WITH THE MAIN ENERGY WELL NORTH OF THE STATE. BUT PLENTY OF MOISTURE AND LOW LEVEL LIFT FOR CONVECTION. TEMPERATURES WILL GENERALLY REMAIN AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH THE SHORT TERM FORECAST PERIOD...OUTSIDE OF RAIN COOLED AREAS. .LONG TERM /MONDAY THROUGH FRIDAY/... UPPER PATTERN IS GOING THROUGH A DISTINCT CHANGE DURING THE BEGINNING OF THE EXTENDED FORECAST PERIOD AS THE PERSISTENT RIDGE THAT HAS BEEN OVER THE SOUTHEASTERN U.S. SHIFTS WEST. THE RESULTANT NORTHWEST FLOW ALOFT SHOULD BE SUFFICIENT TO DRIVE THE COLD FRONT SOUTH OF THE FORECAST AREA BY LATE MONDAY. A DRIER AND WARM AIRMASS SETTLES INTO THE REGION AS THE UPPER FLOW REMAINS WEAKLY NORTHWESTERLY AND A RELATIVELY STRONG SURFACE RIDGE BUILDS OVER THE MID ATLANTIC COAST. THIS WOULD KEEP DIURNAL THUNDERSTORM ACTIVITY TO A MINIMUM OVER THE REGION THROUGH THE MIDDLE OF NEXT WEEK...ALTHOUGH WITH PLENTY OF AFTERNOON HEAT...MODERATE LOW LEVEL MOISTURE AND ONLY WEAK REBUILDING OF THE UPPER LEVEL RIDGE OVER THE REGION WILL KEEP AT LEAST A SLIGHT CHANCE POP IN THE FORECAST THROUGH THE FORECAST PERIOD. TEMPERATURES WILL REMAIN AT OR A LITTLE ABOVE SEASONAL NORMALS THROUGH THE EXTENDED FORECAST PERIOD. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 92 69 91 70 / 30 10 10 40 50 ATLANTA 70 93 69 90 71 / 40 10 10 40 40 BLAIRSVILLE 66 90 68 84 66 / 30 30 20 50 50 CARTERSVILLE 69 91 69 88 68 / 40 20 20 50 50 COLUMBUS 72 94 72 93 73 / 40 20 10 40 30 GAINESVILLE 69 92 69 88 70 / 30 20 10 50 50 MACON 72 94 71 94 72 / 30 10 5 30 30 ROME 68 93 70 88 70 / 40 20 20 60 50 PEACHTREE CITY 69 90 70 91 69 / 40 10 10 40 40 VIDALIA 73 94 71 95 74 / 40 20 10 10 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jul 11, 6:14 AM EDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 614 AM EDT FRI JUL 11 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-121000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 614 AM EDT FRI JUL 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EARLY EVENING ACROSS PARTS OF NORTH AND CENTRAL GEORGIA. .SYNOPSIS... A WEAK FRONT REMAINED STALLED IN FAR NORTH GEORGIA EARLY THIS MORNING. HIGH PRESSURE ALOFT WAS LOCATED OVER SOUTHERN ALABAMA. A WARM...VERY MOIST...TROPICAL AIR MASS WAS IN PLACE ACROSS MOST OF GEORGIA SOUTH OF THE FRONT...WITH SLIGHTLY COOLER..,DRIER AIR IN EVIDENCE JUST TO THE NORTHEAST OF GEORGIA. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS THIS AFTERNOON WILL BE DANGEROUS AND FREQUENT CLOUD-TO-GROUND LIGHTNING. ISOLATED THUNDERSTORMS MAY PRODUCE DAMAGING DOWN BURST WINDS AND LOCALLY VERY HEAVY RAIN. THE MOST FAVORED AREA FOR THUNDERSTORMS TODAY WILL BE ACROSS WEST CENTRAL GEORGIA BETWEEN ATLANTA...CARROLLTON...COLUMBUS...AND THOMASTON...MAINLY BETWEEN NOON AND 8 PM EDT. .DISCUSSION... A WEAK FRONT DRAPED ACROSS FAR NORTH AND NORTHEAST GEORGIA THIS MORNING WILL SINK VERY SLOWLY SOUTHWEST TODAY. AN AREA OF LOW- LEVEL WIND CONVERGENCE IS PROGGED TO SAG SOUTHWARD IN ADVANCE OF THE FRONT. A VERY MOIST...TROPICAL ENVIRONMENT REMAINS IN PLACE SOUTH OF THE FRONT...WITH PRECIPITABLE WATER VALUES IN EXCESS OF 2.00 INCHES THIS MORNING. SLIGHTLY DRIER AIR WILL BEGIN TO CREEP WESTWARD INTO NORTHEAST GEORGIA BY AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP FIRST IN THE AREA OF BEST LOW-LEVEL WIND CONVERGENCE ACROSS WEST CENTRAL GEORGIA...THEN PROPAGATE OUTWARDS ALONG NUMEROUS THUNDERSTORM OUTFLOW BOUNDARIES. STRONG INSTABILITY..WITH CAPES IN EXCESS OF 4000 ACROSS WEST CENTRAL GEORGIA BY AFTERNOON...DESPITE VERY LIMITED DYNAMICS...SUGGESTS THAT ISOLATED DOWN BURST WINDS MAY BE POSSIBLE WITH A FEW OF THE STRONGER THUNDERSTORMS. IN ADDITION...WITH A TROPICAL LADEN AIR MASS...THUNDERSTORMS TODAY WILL BE VERY EFFICIENT RAIN PRODUCERS...POTENTIALLY RESULTING IN 1 TO 2 INCHES OF RAIN IN A SHORT PERIOD OF TIME AT A GIVEN LOCATION. THE STRONGER THUNDERSTORMS WILL PRODUCE FREQUENT AND DANGEROUS CLOUD-TO-GROUND LIGHTNING. DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SATURDAY THROUGH THURSDAY...MAINLY DURING THE AFTERNOON AND EVENINGS. SLIGHTLY MORE NUMEROUS ACTIVITY CAN BE EXPECTED SUNDAY AS ANOTHER WEAK COLD FRONT DRIFTS INTO NORTH GEORGIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 19
In the hours before
Special weather statement, Jul 11, 5:05 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 505 PM EDT FRI JUL 11 2008 GAZ072-112130- 505 PM EDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 40 MPH WINDS IN JONES COUNTY UNTIL 530 PM EDT... AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ROUND OAK...MOVING SOUTHEAST AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS JONES COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ROUND OAK...WAYSIDE...CLINTON...BRADLEY...BLOUNTSVILLE AND GRAY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 11, 5:07 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 507 PM EDT FRI JUL 11 2008 GAZ102-112130- 507 PM EDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN STEWART COUNTY UNTIL 530 PM EDT... AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLORENCE MARINA STATE PERK...MOVING SOUTH AT 17 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS STEWART COUNTY THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PROVIDENCE CANYON STATE PARK...FLORENCE MARINA STATE PERK AND OMAHA.
Special weather statement, Jul 11, 5:11 PM EDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 511 PM EDT FRI JUL 11 2008 GAZ083-084-112145- 511 PM EDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TWIGGS AND WILKINSON COUNTIES UNTIL 545 PM EDT... AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER GORDON...MOVING SOUTHEAST AT 14 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TWIGGS AND WILKINSON COUNTIES THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE GORDON...IVEY...MYRICKS MILL... NICKLESVILLE...MCINTYRE...JEFFERSONVILLE...IRWINTON...DANVILLE AND ALLENTOWN. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 11, 5:29 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 529 PM EDT FRI JUL 11 2008 GAZ089-090-112215- 529 PM EDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 615 PM EDT... AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FORT BENNING SOUTH...MOVING SOUTHEAST AT 11 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE COLUMBUS...FORT BENNING...FORT BENNING SOUTH...JAMESTOWN AND CUSSETA. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 11, 5:34 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 534 PM EDT FRI JUL 11 2008 GAZ110-111-112215- 534 PM EDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN TELFAIR AND WHEELER COUNTIES UNTIL 615 PM EDT... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TOWNS...MOVING SOUTHEAST AT 44 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS TELFAIR AND WHEELER COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOWNS...JORDAN...SCOTLAND AND LUMBER CITY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jul 11, 5:54 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 554 PM EDT FRI JUL 11 2008 GAZ058-059-071-112230- 554 PM EDT FRI JUL 11 2008 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN MONROE...BUTTS AND JASPER COUNTIES UNTIL 630 PM EDT... AT 552 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER JACKSON...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS MONROE...BUTTS AND JASPER COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE WORTHVILLE...JACKSON...INDIAN SPRINGS STATE PARK...BLOUNT...FLOVILLA AND BERNER. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Telfair, Wheeler | 25 min |
| Jul 11, 7:03 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Twiggs | 42 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.